Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 209, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 7, 2007, 4:17 AM CDT for Benton County, Morgan County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2007, 4:17 AM CDT (09:17 UTC)
- Expired
- Sep 7, 2007, 10:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Benton County, MO, Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 112 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 070918
FFWSGF
MOC015-141-071500-
/X.NEW.KSGF.FF.W.0209.070907T0917Z-070907T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
417 AM CDT FRI SEP 7 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MORGAN COUNTY IN CENTRAL MISSOURI...
BENTON COUNTY IN CENTRAL MISSOURI...
* UNTIL 1000 AM CDT.
* AT 413 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR WAS ESTIMATING BETWEEN 2 AND 3 INCHES
OF RAIN HAS ALREADY OCCURRED IN NORTHERN PORTIONS OF MORGAN AND
BENTON COUNTIES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
VERSAILLES...COLE CAMP...LINCOLN AND STOVER.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3851 9350 3830 9351 3827 9276 3828 9271
3835 9270 3843 9263 3855 9281 3869 9285
3869 9306 3853 9305 3854 9324 3850 9328
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:15 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 7, 3:15 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 315 AM CDT FRI SEP 7 2007 .DISCUSSION... HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING IN SOUTHWEST AND CENTRAL MISSOURI AND SOUTHEAST KANSAS CONTINUES TO BE A CONCERN FOR TODAY AND THROUGH THE WEEKEND. WITH SEVERAL OPPORTUNITIES FOR HEAVY RAINFALL DURING THIS PERIOD...THE FLASH FLOOD WATCH WILL BE EXTENDED TO COVER THE ENTIRE COUNTY WARNING AREA AND WILL BE IN EFFECT UNTIL NOON ON SUNDAY. THE NEXT OPPORTUNITY OF HEAVY RAINFALL ARRIVES TODAY WITH THE APPROACH OF A COLD FRONT. CURRENTLY THIS FRONT EXTENDS FROM NEAR KANSAS CITY SOUTHEASTWARD NEAR WICHITA. OVERNIGHT SHOWERS AND THUNDERSTORMS HAVE BECOME MORE WIDESPREAD ALONG THE FRONT WITH AN IMPRESSIVE AREA OF RAIN NOW MOVING THROUGH NORTHEAST KANSAS AND NORTHWEST MISSOURI. DURING THE DAY...THIS FRONT WILL BE MOVING SOUTHEASTWARD INTO OUR FORECAST AREA WHERE PRECIPITABLE WATER VALUES REMAIN HIGH. WITH PLENTY OF MOISTURE FOR THIS FRONT TO WORK WITH... THE LIKELIHOOD OF ANOTHER ROUND OF HEAVY RAIN WITH LOCALIZED FLASH FLOODING IS HIGH TODAY. MODELS ARE IN AGREEMENT OF STALLING THIS FRONT NEAR THE MISSOURI/ARKANSAS STATE LINE OVER THE WEEKEND. WITH THE ORIENTATION OF THIS FRONT RESIDING PERPENDICULAR TO THE LOW LEVEL FLOW AND UPPER LEVEL DISTURBANCES MOVING OVER THE AREA...THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL CONTINUE. ANOTHER FACTOR IN THE WEEKEND FORECAST IS THE REMNANTS OF HURRICANE HENRETTE. THIS MOISTURE IS CURRENTLY IN THE PANHANDLE OF TEXAS AND WESTERN OKLAHOMA AND MOVING NORTHEASTWARD. IF THIS MOISTURE CAN REACH SOUTHEAST KANSAS AND SOUTHERN MISSOURI...RAINFALL AMOUNTS WILL BE HIGHER. DEPENDING UPON EXACTLY WHERE THIS FRONT STALLS AND WHERE THE REMNANTS OF HURRICANE HENRETTE ENDS UP...SOME COUNTIES IN CENTRAL KANSAS COULD BE SHAVED FROM THE FLASH FLOOD WATCH OVER THE WEEKEND WITH THE HIGH PROBABILITY OF HEAVY RAIN OCCURRING CLOSER TO THE STALLED FRONT. THE LAST CHALLENGE TO THE FORECAST IS ANOTHER COLD FRONT THAT WILL MOVE THROUGH THE AREA ON MONDAY AND TUESDAY. THIS FRONT WILL LIKELY BRING ADDITIONAL HEAVY RAINFALL UPON SATURATED SOILS...THUS THE POTENTIAL FOR ADDITIONAL FLOODING. AFTER THE PASSAGE OF THIS FRONT...DRY AND COOLER AIR MOVES INTO THE AREA DURING THE MIDDLE OF NEXT WEEK. THIS DRIER AND COOLER AIR WILL PUT AN END TO THE THREAT OF HEAVY RAIN. ANGLE && .AVIATION... FOR THE 0600 UTC KSGF/KJLN TAFS...A THUNDERSTORM COMPLEX CONTINUES TO EVOLVE OVER NORTHEAST KS AHEAD OF A COLD FRONT. A STRONG LOW LEVEL 850MB FLOW SHOULD CONTINUE TO FEED INTO THE AREA OF STORMS...AND WE SHOULD SEE DEVELOPMENT SOUTH AND SOUTHEAST THROUGH THE NIGHT. SFC WINDS REMAIN FAIRLY GUSTY WITH SUSTAINED 15 KTS AT KSGF/KJLN...AND PROGGED SOUNDINGS ARE FAIRLY WELL MIXED...SO DECIDED NOT INCLUDE LOW LEVEL WIND SHEAR ATTM. TAFS SHOULD START OUT FAIRLY BENIGN/VFR DURING THE OVERNIGHT PERIOD...BUT LOWER MVFR/LOW END VFR CEILINGS SHOULD START TO AFFECT THE AREA BY FRI MORNING WITH SHOWERS/THUNDERSTORMS BECOMING MORE NUMEROUS AS THE MORNING PROGRESSES. PROGGED SOUNDINGS DONT FULLY SATURATE THE LOWER LEVELS...SO AM RELUCTANT TO GO INTO THE IFR CATEGORY FOR ANY LENGTH OF TIME FRI...BUT HEAVIER AREAS OF RAIN WILL LIKELY PRODUCE PERIODS OF IFR VISIBILITY AND CEILINGS. THE POTENTIAL EXISTS FOR ADDITIONAL CHANCES OF RAIN FRI NIGHT INTO THE WEEKEND WITH A FRONT BECOMING STALLED OVER SOUTHERN MO/AR BORDER AREA. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH SOUTHWEST AND CENTRAL MISSOURI FROM 7 AM FRIDAY UNIL NOON SUNDAY. KS...FLASH FLOOD WATCH SOUTHEAST KANSAS FROM 7 AM FRIDAY UNTIL NOON SUNDAY. &&
Hazardous weather outlook, Sep 6, 11:45 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1145 PM CDT THU SEP 6 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1145 PM CDT THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS OVER NORTHEAST KANSAS ARE EXPECTED TO GRADUALLY DEVELOP SOUTHEAST INTO WESTERN MISSOURI AND SOUTHEAST KANSAS TOWARD SUNRISE. SEVERE WEATHER CHANCES ARE LOW...BUT STRONGER STORMS WITH WIND GUSTS OF 40 MPH AND HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS ON FRIDAY WITH THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND LOCALIZED FLOODING. ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS LATE SUNDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. . && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Sep 7, 3:47 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 347 AM CDT FRI SEP 7 2007 MOZ056-070915- MORGAN MO- 347 AM CDT FRI SEP 7 2007 ...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL 415 AM CDT... AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VERSAILLES...MOVING EAST AT 20 MPH. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL MORGAN COUNTY...INCLUDING THE TOWNS OF VERSAILLES AND BARNETT. WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:28 PM CDT | Tornado Warning | SGF | Shannon | 62 min |
| Sep 6, 8:30 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 27 min |
| Sep 7, 5:16 AM CDT | Flash Flood Warning | SGF | Maries, Miller | 5 hr |
| Sep 7, 6:52 AM CDT | Flash Flood Warning | SGF | Phelps, Pulaski | 5 hr |
| Sep 7, 8:43 AM CDT | Flash Flood Warning | SGF | Dent | 6 hr |
| Sep 7, 3:35 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Sep 7, 5:04 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, Miller, Morgan, St. Clair | 5 hr |
| Sep 7, 5:15 PM CDT | Flash Flood Warning | SGF | Barton | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.